Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 29, 2000, 6:04 PM MDT for 5 counties in Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 29, 2000, 6:04 PM MDT (00:04 UTC)
- Expired
- Sep 29, 2000, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 46 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 6:04 PM MDT | Thunderstorm Wind 66 M | Westminster, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 300006 SVRDEN COC001-005-013-031-059-300045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 604 PM MDT FRI SEP 29 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO EXTREME SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF DENVER NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GOLDEN...OR ABOUT 10 MILES WEST OF DENVER...MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WHEAT RIDGE...WESTMINSTER...THORNTON...NORTHGLENN...LITTLETON...LAKEWOOD... ENGLEWOOD...DENVER...COMMERCE CITY...BROOMFIELD...BOULDER...WEST CENTRAL AURORA...ARVADA...SUPERIOR...SHERIDAN...ROCKY FLATS... LOUISVILLE...LAFAYETTE...GREENWOOD VILLAGE AND FEDERAL HEIGHTS. THE MAIN THREAT WITH THIS STORM WILL BE STRONG AND GUSTY WINDS UP TO 70 MPH. THE STRONGEST GUSTS WILL BE WEST OF I-25. HEAVY RAIN AND SMALL HAIL ARE ALSO POSSIBLE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4000 10527 3956 10513 3963 10483 3999 10489 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:58 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 29, 2:58 PM MDT, 3 hours 6 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 258 PM MDT FRI SEP 29 2000 SHORT TERM DISCUSSION: THE WATER VAPOR PICTURES ARE SHOWING THE SYNOPTIC SCALE ENERGY GETTING INTO WESTERN COLORADO AT THIS TIME... WITH STILL MORE FURTHER UPSTREAM IN UTAH. SOME CONVECTION HAS COMMENCED OVER THE FORECAST AREA...EVEN A COUPLE LIGHTNING STRIKES. CROSS SECTIONS AND FORECAST SOUNDINGS ARE INDICATING FAIRLY STEEP LAPSE RATES INTO MID EVENING...BUT INCREASING MID LEVEL STABILITY FROM 06Z-12Z. FAIR POTENTIAL INSTABILITY IS AROUND ALL NIGHT...WITH A THETA-E RIDGE OVER THE FORECAST AREA THROUGH 12Z. CURRENTLY OVER THE FAR EASTERN ZONES...THERE IS FAIRLY DECENT LOW LEVEL MOISTURE ...AND THE FORECAST CAPES ARE AROUND 400 TO 600 J/KG THERE. CONSIDERING LAST NIGHT'S CONVECTION...AND WHAT THE CURRENT SATELLITE PICTURES ARE SHOWING...THE SYNOPTIC SCALE ENERGY MAY KEEP SOME STUFF GOING WELL INTO THE EVENING...EVEN PAST MIDNIGHT POTENTIAL IN SOME AREAS. THE CURRENT FORECAST COVERAGE SEEMS GOOD...10-30% POPS WILL SUFFICE. FOR TEMPERATURES...GRIDS AREA SHOWING LOWS A TAD WARMER OVERNIGHT FROM THIS MORNING. RJK LONG TERM DISCUSSION: W TO NWLY FLO ALF ACRS CNTRL RCKYS BCMS MORE FLATLY ZNL ACRS SRN CANADA/NRN U.S. THRU PRD. MDLS AT SFC KEEP SUM TYPE OF LEE TROF THRU SAT AND SUN. THIS WILL KEEP WK DWNSLP FLO OVR URBAN CORRIDOR AND NERN PLAINS...SO AMS WILL RMN DRY AND STBL. TEMPS WILL WRM SLIGHTLY THRU THE WKND WITH WRMG AT H7 LVL. WILL GENERALLY COMPROMISE AMONGST GDNC TEMPS. ENJOY THE FINE INDIAN SUMMER WX!!! IN XTNDD PRD...MRF MAINTAINS STG ZNL FLO ALF ACRS SRN CANADA/NRN U.S. A GUD SHT WV MOVG IN THIS FLO ALF ALLOWS CANADIAN HI PRES TO SLIDE S OVR GRT PLAINS WITH RESULTANT LO LVL UPSLP FLO AGNST E FACE OF RCKYS. TEMPS WILL BE COOLER DUE TO INCRSD CLDNS AND SML THRT OF PCPN BY WED. GARD .DErN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.